Alert archive / New York / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 13, NWS Buffalo, NY

June 24, 2010Chautauqua County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at Jun 24, 2010, 1:28 AM EDT for Chautauqua County, New York. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2010, 1:28 AM EDT (05:28 UTC)
Expired
Jun 24, 2010, 2:30 AM EDT
In force
62 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

County Chautauqua County, NY

The radar

The Buffalo radar (KBUF), 88 km from the middle of the area, began a volume at 05:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 5.5 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2010-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 686 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2010-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 171 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
686 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
1012 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
171 m²/s²
0-3 km storm-relative helicity
302 m²/s²
Significant tornado parameter
0.6
Supercell composite
6.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

430 
WUUS51 KBUF 240528
SVRBUF
NYC013-240700-
/O.NEW.KBUF.SV.W.0013.100624T0528Z-100624T0700Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
128 AM EDT THU JUN 24 2010

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHAUTAUQUA COUNTY IN WESTERN NEW YORK

* UNTIL 300 AM EDT

* AT 122 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR MAYVILLE...OR 18 MILES     
  SOUTHWEST OF FREDONIA...AND MOVING EAST AT 45 MPH. ANOTHER LINE OF 
  SEVERE THUNDERSTORMS OVER LAKE ERIE JUST NORTH OF ERIE             
  PENNSYLVANIA WILL ALSO MOVE INTO THE COUNTY BY ABOUT 150 AM. THIS  
  LINE OF STORMS MAY PRODUCE DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE...
  STOCKTON
  SINCLAIRVILLE
  CHERRY CREEK

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 4228 7976 4231 7966 4242 7945 4246 7942
      4247 7938 4249 7937 4258 7915 4255 7906
      4200 7906 4200 7977
TIME...MOT...LOC 0527Z 258DEG 41KT 4226 7950

$$

HITCHCOCK
3 follow-up statements
106 
WWUS51 KBUF 240556
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
156 AM EDT THU JUN 24 2010

NYC013-240700-
/O.CON.KBUF.SV.W.0013.000000T0000Z-100624T0700Z/
CHAUTAUQUA NY-
156 AM EDT THU JUN 24 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM EDT
FOR CHAUTAUQUA COUNTY...

AT 154 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR SHERMAN...OR 22 MILES
WEST OF JAMESTOWN...MOVING EAST AT 50 MPH.

SOME LOCATIONS IN THE WARNING INCLUDE...
  CHAUTAUQUA INSTITUTE
  BEMUS POINT
  GERRY
  ELLINGTON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM EDT
THURSDAY MORNING FOR WESTERN NEW YORK.

&&

LAT...LON 4228 7976 4231 7966 4232 7965 4241 7906
      4200 7906 4200 7977
TIME...MOT...LOC 0556Z 269DEG 45KT 4220 7961

$$

HITCHCOCK
841 
WWUS51 KBUF 240617
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
217 AM EDT THU JUN 24 2010

NYC013-240700-
/O.CON.KBUF.SV.W.0013.000000T0000Z-100624T0700Z/
CHAUTAUQUA NY-
217 AM EDT THU JUN 24 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM EDT
FOR SOUTHEASTERN CHAUTAUQUA COUNTY...

AT 212 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR LAKEWOOD...OR 6 MILES
NORTHWEST OF JAMESTOWN...MOVING EAST AT 50 MPH.

SOME LOCATIONS IN THE WARNING INCLUDE...
  FREWSBURG

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS 
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM EDT
THURSDAY MORNING FOR WESTERN NEW YORK.

&&

LAT...LON 4224 7941 4234 7906 4200 7906 4200 7958
TIME...MOT...LOC 0617Z 275DEG 45KT 4213 7925

$$

HITCHCOCK
046 
WWUS51 KBUF 240630
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
230 AM EDT THU JUN 24 2010

NYC013-240640-
/O.CAN.KBUF.SV.W.0013.000000T0000Z-100624T0700Z/
CHAUTAUQUA NY-
230 AM EDT THU JUN 24 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHAUTAUQUA COUNTY
IS CANCELLED...

AT 230 AM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN CANCELLED.

PLEASE REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT FOR RELAY TO 
THE NATIONAL WEATHER SERVICE IN BUFFALO.

LAT...LON 4224 7941 4234 7906 4200 7906 4200 7958
TIME...MOT...LOC 0630Z 275DEG 45KT 4211 7903

$$

HITCHCOCK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 9:41 PM EDT, 3 hours 47 minutes earlier.

Area forecast discussion, Jun 23, 9:41 PM EDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
941 PM EDT WED JUN 23 2010

.SYNOPSIS...
A COLD FRONT WILL SLOWLY WORK ACROSS THE LOWER LAKES LATE TONIGHT
AND THURSDAY MORNING AND WILL BE ACCOMPANIED BY SHOWERS AND
THUNDERSTORMS...SOME OF WHICH WILL BE STRONG. COOLER DRIER AIR WILL
WORK IN BEHIND THE SYSTEM FOR LATE THURSDAY AND FRIDAY. THE WEEKEND
SHOULD BE GENERALLY PLEASANT WITH ONLY A SMALL CHANCE OF SHOWERS
WITH A WEAKENING FRONT LATE SATURDAY AND UPON ITS RETURN LATE SUNDAY.

&&

.NEAR TERM /THROUGH THURSDAY/...
A DECEIVING 4 TO 6 HOUR PERIOD OF FAIR TRANQUIL WEATHER WILL BE
FOUND ACROSS A LARGE PORTION OF WESTERN NEW YORK EARLY TONIGHT...AS
EARLIER CONVECTION HAS DRIFTED TO OUR EAST. THE NICE WEATHER WILL
NOT LAST THOUGH. AS OF 0130Z...AN EAST WEST LINE OF HEAVY SHOWERS
AND THUNDERSTORMS WERE FOUND NORTH OF LAKE ONTARIO WITH AN EVEN MORE
IMPRESSIVE AREA OF THUNDERSTORMS LINED UP ACROSS SOUTHERN LOWER
MICHIGAN.

AS FOR THE CANADIAN ACTIVITY...THE BULK OF THESE STORMS WILL MOVE
EAST ACROSS THE THOUSAND ISLANDS REGION THROUGH ABOUT 04Z AND WILL
LIKELY CLIP THE NORTH COUNTRY IN THE PROCESS. WILL HAVE TO WATCH FOR
WIND GUSTS WITH THIS ACTIVITY...ALONG WITH A HALF INCH OF RAIN IN A
SHORT PERIOD OF TIME. THE AIRMASS IN THIS PARTICULAR REGION IS
RATHER UNSTABLE WITH LI'S OF -2...AND HIGH PWAT VALUES OF ABOUT 1.75
INCHES.

THE MORE IMPRESSIVE STORMS OVER SOUTHERN LOWER MICHIGAN HAVE
PROMPTED A TORNADO WATCH FOR THAT AREA. THIS ACTIVITY WILL MOVE EAST
AND WILL MOVE ACROSS SOUTHERN ONTARIO AND LAKE ERIE TO WESTERN NEW
YORK AFTER MIDNIGHT. BY THE TIME THE ACTIVITY REACHES OUR FORECAST
AREA...LESS SHEAR IS EXPECTED IN THE LOWER LEVELS BUT IT WILL STILL
BE UNSTABLE ENOUGH FOR STRONG TO POTENTIALLY SEVERE THUNDERSTORMS TO
MOVE ACROSS OUR REGION.

A COMPLEX COLD FRONT OVER THE UPPER LAKES WILL SLOWLY SAG IN OUR
DIRECTION OVERNIGHT...WITH AN UNSTABLE MOISTURE RICH AIRMASS LYING
IN WAIT FOR THE DYNAMICS WITH THE FRONT TO ACT UPON IT. AS THE LAST
IN A SERIES OF WAVES MOVES BY TO OUR NORTH WELL AFTER MIDNIGHT...
THE ASSOCIATED FRONT WILL SAG SOUTH AND HELP TO GENERATE WIDESPREAD
SHOWERS AND THUNDERSTORMS.

PWAT VALUES WILL BE IN THE VCNTY OF 2 INCHES...AND WITH THE SLOW
NATURE OF THE FRONT AND SOME TRAINING OF STORMS POSSIBLE...THERE
WILL BE THE POTENTIAL FOR SOME LOCALIZED HYDROLOGIC PROBLEMS. ONE
HOUR FLASH FLOOD GUIDANCE IS IN THE VCNTY OF 1 TO 1.5 INCHES FOR
MUCH OF THE REGION...WITH 3 HR FFG BETWEEN 1.5 AND 2 INCHES.

ALONG WITH THE LOW LEVEL CONVERGENCE FOUND ALONG AND AHEAD OF THE
FRONT...OUR REGION WILL BE UNDER THE RR QUAD OF THE H25 JET. THIS
JET ENTRANCE REGION SHOULD ENHANCE OVERALL SYNOPTIC LIFT ACROSS THE
REGION AND AID IN PRODUCING MORE WIDESPREAD SHOWERS AND STORMS.

THE HIGHEST PROBABILITY FOR STRONG TO SEVERE CONVECTION ACROSS THE
REGION WILL BE BETWEEN 07 AND 11Z. IT SHOULD BE NOTED THAT THE STORM
PREDICTINO CENTER HAS REMOVED OUR REGION FROM THE MODERATE RISK
AREA...HOWEVER WE ARE A SLIGHT RISK AREA FOR SEVERE THUNDERSTORMS
LATER TONMGIT AND THURSDAY MORNING...WITH THE PRIMARY THREAT BEING
STRAIGHT LINE WINDS AND AS MENTIONED...HEAVY RAINS.

THURSDAY WILL START WITH SHOWERS AND LINGERING STORMS...PERHAPS AN
EXITING MCS...ACTUALLY COLD FRONT DOES NOT CROSS UNTIL MIDDAY/EARLY
AFTERNOON SO STILL THE THREAT FOR SOME LIMITED REDEVELOPMENT INTO
THE EARLY AFTERNOON AS WELL...TAPERED POPS BACK FROM NORTHWEST
SOUTHEAST DURING THE DAY. SKIES SHOULD CLEAR SOMEWHAT LATER IN
DAY...ESP WEST.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
NICE BREAK DURING THIS PERIOD AS RIDGE OF HIGH PRESSURE CRESTS OVER
THE REGION. FAIR WX AND SEASONABLE TEMPS WITH 850 MB TEMPS OF 10-12C
SUPPORTING U70S.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
MODEL CONSENSUS ON SATURDAY IS TO DIVE A WEAK SHORT WAVE ACROSS THE
EASTERN GREAT LAKES AND BRING A WEAK COLD FRONT THROUGH THE REGION
AT THE SURFACE FROM NORTH TO SOUTH. WITH MOISTURE STILL SOMEWHAT
LIMITED WILL NOT GO ANYTHING HIGHER THAN CHANCE POPS AT THIS TIME.
AS THE FRONT DROPS SOUTHWARD AND SURFACE HIGH PRESSURE AND DRIER AIR
BUILDS IN FROM THE NORTH EXPECT A SHORT LIVE CLEARING FOR SATURDAY
EVENING.

MODELS DROP THIS FRONTAL BOUNDARY JUST TO THE SOUTH OF THE REGION ON
SUNDAY WITH SFC HIGH PRESSURE AT THE SURFACE. MUCH OF SUNDAY WILL REMAIN
DRY...EXCEPT CLOSE TO THE FRONTAL BOUNDARY ACROSS SOUTHERN PORTIONS
OF NEW YORK STATE WHERE A SLIGHT CHANCE FOR A SHOWER WILL PERSIST.

A MUCH STRONGER STORM WILL ORGANIZE IN THE PLAINS SUNDAY AND MONDAY.
THIS SYSTEM WILL BRING A WARM FRONT BACK ACROSS THE REGION MONDAY
WITH RAIN AND ISOLATED THUNDERSTORMS.

A BIT OF A PATTERN CHANGE ON TUESDAY AS THE MEAN LONG WAVE PATTERN
PRODUCES A RIDGE ACROSS THE ROCKIES AND PLAINS...AND A TROUGH ACROSS
THE NORTHEAST. COOLER TEMPERATURES FOR TUESDAY AND WEDNESDAY WITH A
RETURN TO SUNSHINE. THE BEST PLACE FOR SHOWERS TUESDAY AND WEDNESDAY
WILL BE ACROSS THE NORTH COUNTRY...CLOSER TO THE UPPER LEVEL LOW
WHERE A FEW INSTABILITY SHOWERS IN THE AFTERNOON WILL BE POSSIBLE.

&&

.AVIATION /02Z THURSDAY THROUGH MONDAY/...
VFR CONDITIONS WILL BE FOUND ACROSS ALL OF WRN AND NORTH CENTRAL NEW
YORK THIS EVENING...ALTHOUGH CONDITIONS WILL DETERIORATE
SIGNIFICANTLY AFTER MIDNIGHT AS A COLD FRONT WILL SLOWLY APPROACH
FROM THE WEST.

SHOWERS AND THUNDERSTORMS...SOME OF WHICH COULD BE STRONG TO
SEVERE...WILL MOVE ACROSS THE FAR WESTERN COUNTIES AFTER 06Z AND
PROGRESS EASTWARD THROUGH THE LATE HOURS. THIS CONVECTION WILL
RESULT IN LOWERING CIGS/VSBYS WITH MVFR WEATHER THEN POSSIBLY
LOWERING FURTHER TO IFR DURING THE WEE HOURS OF THURSDAY MORNING.

WIDESPREAD MVFR AND POSSIBLY IFR CIGS WILL THEN BE FOUND ACROSS ALL
OF THE REGION THURSDAY MORNING IN THE WAKE OF THE STRONGEST
CONVECTION. SOME SHOWERS AND POSSIBLY MORE THUNDERSTORMS WILL THE
IMPACT THE REGION THURSDAY MORNING WITH SOME CLEARING MOVING IN AND
THE RETURN TO VFR CONDITIONS DURING THE MIDDAY AND AFTERNOON.

OUTLOOK...
THURSDAY NIGHT...VFR.
FRIDAY AND SATURDAY...VFR.
SUNDAY...MAINLY VFR WITH A CHANCE OF SHWRS/TSTMS.

&&

.MARINE...
WINDS WILL REMAIN RELATIVELY LIGHT THROUGH THIS EVENING AT LESS THAN
15 KNOTS. AN AREA OF LOW PRESSURE WILL MOVE INTO THE CENTRAL LAKES
THIS EVENING THEN TO SOUTHERN QUEBEC BY THURSDAY MORNING. THIS WILL
BRING INCREASING SOUTHWEST WINDS LATE TONIGHT VEERING TO MORE
WESTERLY ON THURSDAY. WINDS AND WAVES SHOULD REMAIN JUST BELOW SMALL
CRAFT ADVISORY CRITERIA BY LATE TONIGHT ON LAKE ERIE AND THURSDAY ON
LAKE ONTARIO. WINDS AND WAVES WILL DIMINISH THURSDAY NIGHT AS HIGH
PRESSURE BUILDS BACK INTO THE REGION. WINDS SHOULD BE LIGHTER THIS
WEEKEND. REMEMBER...WINDS AND WAVES CAN BE HIGHER IN AND NEAR ANY
THUNDERSTORMS LATER TONIGHT AND EARLY THURSDAY.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...RSH/SFM
NEAR TERM...RSH
SHORT TERM...SFM
LONG TERM...THOMAS
AVIATION...RSH
MARINE...SFM
Hazardous weather outlook, Jun 23, 10:48 PM EDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
1048 PM EDT WED JUN 23 2010

NYZ001>004-010>014-019>021-085-241600-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN ERIE-GENESEE-WYOMING-
LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
1048 PM EDT WED JUN 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN NEW YORK.

.DAY ONE...TONIGHT.

STRONG THUNDERSTORMS OVER SOUTHERN MICHIGAN AND LAKE ERIE WILL
MOVE EAST AND CROSS MUCH OF WESTERN NEW YORK OVERNIGHT. THESE
STORMS WILL CONTAIN PROLONGED TORRENTIAL DOWNPOURS...FREQUENT
CLOUD TO GROUND LIGHTNING AND POSSIBLY STRONG WIND GUSTS IN EXCESS
OF 40 MPH.

SINCE MANY OF THESE STORMS WILL PRODUCE TORRENTIAL RAINFALL...
THERE WILL BE THE POTENTIAL FOR MINOR FLOODING OF LOW LYING AND
POOR DRAINAGE AREAS. IF SEVERAL STORMS ARE ABLE TO TRAIN OVER THE
SAME AREA...SOME LOCALIZED FLASH FLOODING IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ005>008-241600-
NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
1048 PM EDT WED JUN 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL MOVE ACROSS THE OVERNIGHT...WITH THE BEST
CHANCES AFTER MIDNIGHT. THESE STORMS MAY PRODUCE GUSTY WINDS AND
HEAVY RAINFALL. A FEW STORMS MAY BE STRONG ENOUGH TO PRODUCE
LOCALIZED DAMAGING WINDS.

HEAVY RAINFALL MAY PRODUCE MINOR FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. IF SEVERAL STORMS ARE ABLE TO TRAIN OVER THE SAME
AREA...SOME LOCALIZED FLASH FLOODING IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-241600-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
1048 PM EDT WED JUN 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TONIGHT.

STRONG THUNDERSTORMS WILL MOVE ACROSS LAKE ERIE BETWEEN MIDNIGHT
AND 5 AM WITH SOME THUNDERSTORMS ALSO EXPECTED OVER LAKE ONTARIO.
THESE STORMS WILL LIKELY CONTAIN WIND GUSTS OVER 35
KNOTS...ESPECIALLY OVER LAKE ERIE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

RSH

In the hours before

Special weather statement, Jun 23, 10:41 PM EDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1041 PM EDT WED JUN 23 2010

NYZ001-002-010>012-019>021-085-240545-
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO...
BATAVIA...WARSAW...JAMESTOWN...OLEAN...WELLSVILLE...
ORCHARD PARK...SPRINGVILLE
1041 PM EDT WED JUN 23 2010

...STRONG THUNDERSTORMS OVERNIGHT...

A WARM AND HUMID AIRMASS IS IN PLACE ACROSS WESTERN NEW YORK...AND
THIS UNSTABLE AIRMASS WILL SERVE AS A PERFECT BREEDING GROUND FOR
WIDESPREAD SHOWERS AND THUNDERSTORMS DURING THE COURSE OF THE
OVERNIGHT. AN APPROACHING COLD FRONT WILL HELP TO MAKE MANY OF THE
STORMS QUITE STRONG...AND POTENTIALLY SEVERE.

THUNDERSTORMS OVERNIGHT WILL PRODUCE PROLONGED TORRENTIAL
DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING...WITH THE CHANCE
FOR SOME STORMS TO PRODUCE STRONG WIND GUSTS IN EXCESS OF 40 MPH.
THE HIGHEST CHANCE FOR THE STRONG TO SEVERE THUNDERSTORM ACTIVITY
WILL BE FOUND ACROSS THE WESTERN SOUTHERN TIER.

RSH
Special weather statement, Jun 24, 12:54 AM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1254 AM EDT THU JUN 24 2010

NYZ019>021-240545-
ALLEGANY NY-CATTARAUGUS NY-CHAUTAUQUA NY-
1254 AM EDT THU JUN 24 2010

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 1249 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM PRODUCING VERY HEAVY RAIN. THE STORM WILL ALSO
  PRODUCE SMALL HAIL AND STRONG GUSTY WINDS. THIS STORM WAS LOCATED
  6 MILES SOUTHWEST OF FREWSBURG...AND MOVING EAST AT 45 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  OLEAN

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

THE VERY HEAVY RAIN COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR
DRAINAGE AREAS.

LAT...LON 4200 7934 4208 7935 4221 7816 4199 7813

TJP

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 12:54 AM EDTSpecial Weather StatementBUFCattaraugus51 min
Jun 24, 1:11 AM EDTFlash Flood WatchBUFAllegany, Cattaraugus, Chautauqua, Erie, Livingston, Ontario and 1 more2 hr
Jun 24, 1:15 AM EDTSpecial Marine WarningBUF56 min
Jun 24, 1:46 AM EDTSpecial Weather StatementBUFChautauqua59 min
Jun 24, 3:59 AM EDTSmall Craft AdvisoryBUF10 hr
Jun 24, 7:02 AM EDTSpecial Marine WarningBUF48 min
Jun 24, 2:14 PM EDTSmall Craft AdvisoryBUF106 min
Jun 24, 2:38 PM EDTAreal Flood AdvisoryBUFErie52 min
Jun 24, 6:00 PM EDTSmall Craft AdvisoryBUF2 hr

Nearby

Severe Thunderstorm Warnings in New York, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.